Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

How much dosage of fioricet can cause withdrawal seizures if stopped abruptly?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
How much daily usage of fioricet can cause withdrawl seizures if stopped abruptly?
Posted Thu, 28 Mar 2013 in Drug Abuse
Answered by Dr. Sundar Gnanavel 15 minutes later
The drug fioricet is a combination of barbiturate, acetaminophen and caffeine. It is barbiturate withdrawal that can lead to seizures. This barbiturate has a very long half life which means chances are wiuthdrawal seizures are lesser. It would require >12 tab use (considering 1 tab has 50 mg barbiturate) with > 6 month use to predict possible withdrawal seizures on abrupt stoppage. Do clarify further if required.
Dr Sundar
Above answer was peer-reviewed by
Follow-up: How much dosage of fioricet can cause withdrawal seizures if stopped abruptly? 8 minutes later
Ive been using them about 3-4 yrs daily but only about 3-5 50mg tabs a day. I want to just stop. Im sure ill have rebound headaches but worried about seizures. So at that low a dose I shouldn't be worried?
Answered by Dr. Sundar Gnanavel 52 minutes later
Yes you are right. Rebound headaches are common though seizures are unlikely. Neverthless i would suggest you taper off atleast over a week rather than stop abruptly.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor